MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 POWERPICC HF (HIGH FLOW), 3CG; PERIPHERALLY INSERTED CENTRAL CATHETER (PICC)

C.R. BARD, INC. (BASD) -3006260740 POWERPICC HF (HIGH FLOW), 3CG; PERIPHERALLY INSERTED CENTRAL CATHETER (PICC)
Model Number N/A
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/10/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The manufacturer has received the sample and will be evaluated.A supplemental will be submitted with evaluation results.
 
Event or Problem Description
Customer reported a picc kinked at approximately the 3cm depth mark near the insertion site 13 days after insertion.The picc was inserted on (b)(6) 2024 in the lue, with 55cm total length and 4cm left external, secured with statlock.The catheter had not required tpa during the dwell period.Picc was removed.
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The complaint of catheter kinking was confirmed for five events, but the cause is unknown.Six radiographic images were returned for evaluation.Each radiographic image represented different patients and dates of events.The angle of one of the images (grid row 3) resulted in overlapping of the catheter tubing which prevented definitive evaluation for a kink.Three of the images (grid rows 1,2 & 4) showed a kink at either the skin insertion site or the venous insertion site.The exact mechanism which caused these kinks could not be determined but possible contributing factors could include patient positioning (flexure of the arm), catheter securement, or anatomical variables.One of the images (grid row 5) showed a kink/bend in the catheter as it went into the azygous vein or doubled back within the right subclavian/ij/innominate veins.A possible contributing factor could include a stricture in the svc.The catheter in the last image (grid row 6) was looped into the right ij and was kinked at the top of the loop.The location of the loop was likely constricted by the right ij, resulting in the kink.The locations of the kinks, as well as possible contributing factors, varied between the returned events and no singular root cause could be assigned for the kinks.This complaint will be recorded for future trending and monitoring purposes.

Brand Name
POWERPICC HF (HIGH FLOW), 3CG
Common Device Name
PERIPHERALLY INSERTED CENTRAL CATHETER (PICC)
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
chelsea raehl
605 north 5600 west
salt lake city 84116
8015950700
MDR Report Key21313963
Report Number3006260740-2025-00343
Device Sequence Number18354788
Product Code LJS
UDI-Device Identifier00801741034657
UDI-Public(01)00801741034657(11)240819(17)251130(10)REJT1374
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K091324
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/25/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2025
Device Model NumberN/A
Device Catalogue Number1385108QD
Device Lot NumberREJT1374
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/08/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/08/2025
Supplement Date Received by Manufacturer03/25/2025
Initial Report FDA Received Date02/05/2025
Supplement Report FDA Received Date04/11/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/01/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown